My dr. prescribed 500mg of relafen 2x daily. I take 75mg 1x daily of atenolol for atrial fibrillation. Is it safe to take the relafen while taking the atenolol?
I get pain in ribcage upon exertion or turning. Diagnosis inflamation?
- 17 Jun 2011 by cabaca
- 17 Jun 2011
- relafen, atrial fibrillation, pain, atenolol, inflammation
Added 17 Jun 2011:
I have taken the relafen for three weeks and it seems to lessen the frequency of the pain attacks. However recently I heard that staying on relafen for a long period can cause strokes. It may also intefere with the atenolol.
The following link explains the interaction between these to medications:
The following warning also accompanies the use of relafen:
Relafen can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. This risk will increase the longer you use Relafen. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).
Seek emergency medical help if you have symptoms of heart or circulation problems, such as chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.
Taken in low dose (you are on the recommended starting dose) and for a short period of time the relafen should be ok. Have your blood pressure checked frequently particularly when starting, stopping or changing dosage of the non steroidal anti inflammatory (NSAID) such as relafen.
If you are concerned that you have been on the relafen too long then please notify the doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jun 2011 • 1 answer
Posted 3 Aug 2012 • 2 answers
Posted 27 Aug 2014 • 2 answers
Posted 25 Oct 2015 • 2 answers
Posted 12 Jan 2016 • 0 answers